MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE IRON MAN; GUIDE WIRE

ABBOTT VASCULAR HI TORQUE IRON MAN; GUIDE WIRE
Catalog Number 1001309
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was to treat a right inferior pulmonary vein with noted obstruction.Balloon dilatation was performed.An iron man guide wire (gw) was inserted into a 6fr long sheath that was connected with a valve y-connector, in order to cross the lesion.However, the gw interfered with the distal end of the long sheath, the coiled part of gw then became separated.The separated portion of the gw remained inside the long sheath, and was retrieved by using a snare catheter.The device was replaced with a new iron man gw to continue to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a right inferior pulmonary vein with noted obstruction.Balloon dilatation was performed.An iron man guide wire (gw) was inserted into a 6fr long sheath that was connected with a valve y-connector, in order to cross the lesion.However, the gw interfered with the distal end of the long sheath, the coiled part of gw then became separated.The separated portion of the gw remained inside the long sheath, and was retrieved by using a snare catheter.The device was replaced with a new iron man gw to continue to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.10/8/2019: additional information received confirms that the guide wire felt resistance with the sheath during removal and then became separated.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection were performed on the guide wire and the reported separation was confirmed.The reported difficulty to advance/position and remove the guide wire through a proxy introducer sheath was unable to be confirmed due to the separation.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no incidents reported from this lot.The investigation determined the reported difficulties appears to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI TORQUE IRON MAN
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9142445
Report Number2024168-2019-12268
Device Sequence Number14249487
Product Code DQX
UDI-Device Identifier08717648013645
UDI-Public08717648013645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1001309
Device Lot Number8071361
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR LONG SHEATH
Outcome Attributed to Adverse Event Required Intervention;